Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: periods are getting shorter


 oceandiver2020 - Mon Jun 06, 2005 8:40 pm

I hope that someone can give me some guidance.

I went off the pill in Jan/05, and my periods were coming every 33 days so far, but everytime I get my period, it is shorter than the last one. I am begining to worry. This happened once before when I went off the pill and as soon as I started taking the pill again, my periods resumed. I am unsure as to why they stopped the first time, but now I am wondering what may be wrong with me. My last period barley last a full 24 hours, and my last cycle was only 28days. Please help.
 Theresa Jones, RN - Tue Jun 07, 2005 6:50 pm

User avatar Hi oceandiver2020,
Were there not any diagnostic testing done to identify the reason? Hormone inbalances, ovarian disorders, perimenopause, menopause etc. can all cause changes in menstrual cycles. In some women after oral contraceptives are discontinued it may take from approximately 6 months to 1 year for ovulation an menstrual cycles to regulate. I would suggest you call your physician for an evaluation and explaination.
Sincerely,
Rntdj
 oceandiver2020 - Thu Jun 09, 2005 10:13 pm

Thanks, I will contact my doctor for an appointment.

I have never had any testing done.

My boyfriend jsut reminded that this happened once before when I went off the pill, and I had no period for 4 months and then was put back on the pill and my period started again. Figure that one out.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us